Alabama, 2010Damaging Winds in Alabama, November 15, 2010
November 15, 2010 · NWS MOB · 2 events in 1 county or zone
Thunderstorms produced wind damage across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced wind damage across southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 15, 5:47 AM CST, 7 hours 13 minutes earlier.
Area forecast discussion, Nov 15, 5:47 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CST MON NOV 15 2010
.SHORT TERM [TODAY AND TONIGHT]...BASE OF BROAD LONGWAVE TROUGH OVER
THE SOUTHERN CONUS DIGS SLIGHTLY FURTHER SOUTHWARD TODAY...AND
BEGINS TO MOVE EAST TOWARD THE REGION TONIGHT. A STATIONARY FRONT
EXTENDS ALONG THE I-65 CORRIDOR FROM MOBILE TO GREENVILLE THIS
MORNING...WITH TEMPERATURES IN THE MID/UPPER 50S NORTH OF THE
BOUNDARY...WITH 60S TO THE SOUTH. AN AREA OF WEAK LOW PRESSURE HAD
ALREADY DEVELOPED THIS MORNING ACROSS THE NORTHWESTERN GULF OF
MEXICO...AND THIS LOW WILL DEEPEN AS IT MOVES NORTHEAST ACROSS
SOUTHERN LOUISIANA TODAY...AND ACROSS SOUTHEAST MISSISSIPPI AND
NORTHERN ALABAMA TONIGHT.
ONGOING RAIN SHOWERS WILL INCREASE IN COVERAGE THROUGHOUT THE
DAY...WITH A BETTER CHANCE OF EMBEDDED SCATTERED THUNDERSTORMS
DEVELOPING DURING THE AFTERNOON AND TONIGHT. THE STATIONARY FRONT
WILL MOVE NORTHWARD AS A WARM FRONT THROUGH THE AREA...AND SOME
STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING MAINLY
OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA.
ATMOSPHERIC CONDITIONS ARE SUCH THAT AN ISOLATED TORNADO CANNOT BE
RULED OUT. RAINFALL OVER THE NEXT 24 HOURS ACROSS THE AREA IS
EXPECTED TO RANGE FROM TWO TO THREES INCHES WEST OF I-65...AND FROM
ONE TO TWO INCHES EAST OF I-65. LOCALIZED HIGHER AMOUNTS UP TO 4
INCHES ARE POSSIBLE THROUGH TUESDAY MORNING WEST OF I-65.
HIGH TEMPERATURES WILL RANGE FROM THE MID 60S NORTHWEST ZONES TO THE
MID 70S SOUTHWEST ZONES. LOW TEMPERATURES TONIGHT WILL RANGE FROM
THE UPPER 50S NORTHERN ZONES...TO THE MID 60S COASTAL SECTIONS. /22
.LONG TERM [TUESDAY THROUGH SUNDAY]...WAVE OF FRONTAL LOW PRESSURE IS
FORECAST TO LIFT NORTHEAST INTO THE OHIO RIVER VALLEY LATE IN THE DAY
TUE. IN SO DOING...FRONTAL PASSAGE IS FORECAST WITH A WEST/NORTHWEST
WIND SETTING UP BY THE CLOSE OF TUE AFTN. THE BULK OF THE WET
WEATHER IS PROGGED TO SHIFT EASTWARD TUESDAY AM WITH A LINGERING
CHANCE OF RAIN THROUGH THE AFTN AS THE AXIS OF THE MID/UPPER LEVEL
STORM SYSTEM SWINGS THROUGH.
HIGH PRESSURE BUILDS EASTWARD ACROSS THE SOUTHERN STATES WED WITH A
REINFORCING FRONTAL PASSAGE EXPECTED WED NIGHT. AT THIS TIME...NOT
EXPECTING RAIN WITH THE MID WEEK FRONT...BUT WILL INDICATE SOME
CLOUDS WITH ITS PASSAGE. IN ITS WAKE...RAINFREE WEATHER COURTESY OF A
STRONGER HIGH PRESSURE SYSTEM EXPANDING EASTWARD OVER THE LOWER/MID
MS RIVER VALLEY THU AND FRI. TEMPERATURES FORECAST TO BE FAIRLY CLOSE
TO SEASONAL NORMALS MID WEEK...MOVE TO 5 TO 8 DEGREES BELOW NORMAL BY
FRIDAY. GOOD EASTWARD PROGRESSION OF THE HIGH TO OFF THE MID ATLANTIC
COAST BY SATURDAY WILL BRING SOUTHERLY WINDS AND A RESULTANT
MODERATION IN TEMPERATURES THEN. /10
&&
.AVIATION...[15/12Z ISSUANCE]...STALLED FRONT OVER MOBILE BAY WILL
KEEP CIGS/VSBYS AT VIFR CONDITIONS FOR BOTH KMOB AND KBFM EARLY IN
THE TAF CYCLE. STILL HAVE VFR TO EAST OF THE FRONT AT KPNS.
SOUTHERLY WIND FLOW PICKS UP AND CIGS/VSBYS IMPROVE SOMEWHAT LATER
THIS MORNING ALONG WITH INCREASING COVERAGE IN PASSING SHOWERS
MOVING RAPIDLY FROM S TO N. PERSISTENT RAIN SHOWERS MOVE IN BY 18Z.
WOULD EXPECT EMBEDDED ISOLD TO SCT TSRA TO MOVE IN FROM GLFMEX
DURING THE AFTERNOON HOURS. CIGS/VSBYS GRADUALLY EASE DOWN FOR KPNS
TNT AND CONTINUOUS RAIN ARRIVES A BIT LATER THERE SINCE FURTHER EAST.
/22
&&
.MARINE...A STATIONARY FRONT EXTENDING FROM EXTREME SOUTHEAST
LOUISIANA TO SOUTH CENTRAL ALABAMA WILL MOVE NORTHWARD AS A WARM
FRONT TODAY AND TONIGHT...WITH STRONG SOUTHERLY WINDS DEVELOPING THIS
AFTERNOON THROUGH TUESDAY OVER THE COASTAL WATERS. THE WINDS WILL
TURN TO THE NORTHWEST AND THEN TO THE NORTH TUESDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL BUILD INTO THE
REGION IN THE WAKE OF THE FRONT WITH DIMINISHING WINDS DURING THE DAY
WEDNESDAY AND THEN INCREASING FROM THE NORTHWEST WEDNESDAY NIGHT AS
ANOTHER COLD FRONT CROSSES THE COASTAL WATERS. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ALONG AND IN ADVANCE OF THE
FRONT...MAINLY TODAY THROUGH TUESDAY MORNING. /22
&&
.FIRE WEATHER...NO HEADLINES. WET WEATHER IN THE NEAR TERM WITH
WAVES OF LOW PRESSURE RIPPLING NORTHEASTWARD ACROSS THE STALLED FRONT
PROGGED FROM LA TO CENTRAL AL. WIND SHIFT WITH THE FRONT EXPECTED IN MID-
LATE AFTN HOURS TUE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 64 75 44 / 100 100 30 05
PENSACOLA 72 66 74 47 / 70 100 40 05
DESTIN 73 67 75 52 / 50 90 60 05
EVERGREEN 69 61 72 41 / 90 100 40 05
WAYNESBORO 66 58 68 37 / 100 100 30 05
CAMDEN 67 58 70 40 / 100 100 40 05
CRESTVIEW 74 63 76 44 / 60 90 60 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 15, 6:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
645 AM CST MON NOV 15 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161245-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
645 AM CST MON NOV 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE AREA ACROSS THE NORTHWESTERN GULF OF MEXICO WILL
STRENGTHEN AS IT MOVES NORTHEAST ACROSS SOUTHERN LOUISIANA
TODAY...AND ACROSS SOUTHEAST MISSISSIPPI AND NORTHERN ALABAMA
TONIGHT. A WARM FRONT IS ALSO FORECAST TO MOVE NORTHWARD THROUGH THE
AREA TODAY. THESE SYSTEMS WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE REGION OVER THE NEXT 24 HOURS. SOME OF THE
THUNDERSTORMS THIS AFTERNOON AND EVENING OVER INLAND SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA MAY POSSIBLY BECOMING STRONG TO
SEVERE. THIS ENVIRONMENT SHOULD BE SUFFICIENT FOR ROTATING
STORMS...SO A MARGINAL TORNADO AND/OR ISOLATED WIND DAMAGE THREAT
EXISTS ACROSS THE AREA.
THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL SHIFT INTO THE WESTERN
FLORIDA PANHANDLE LATE THIS EVENING AND AFTER MIDNIGHT.
RAINFALL OVER THE NEXT 24 HOURS ACROSS THE AREA IS EXPECTED TO RANGE
FROM TWO TO THREE INCHES WEST OF I-65...AND FROM ONE TO TWO INCHES
EAST OF I-65. LOCALIZED HIGHER AMOUNTS UP TO 5 INCHES ARE POSSIBLE
THROUGH LATE TONIGHT WEST OF I-65. THE HEAVY RAIN MAY RESULT IN
NUISANCE FLOODING OF URBAN AND SMALL STREAM AREAS.
SOUTHERLY WINDS WILL OVER THE COASTAL WATERS WILL INCREASE TO AROUND
20 KNOTS THIS AFTERNOON...AND FROM 20 TO 25 KNOTS TONIGHT. SEAS WILL
BUILD AS HIGH AS 6 TO 8 FEET BY LATE TONIGHT. THESE CONDITIONS WILL
COMBINE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS THE LOW PRESSURE SYSTEM MOVES FURTHER NORTHEAST...THE WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL TAPER OFF QUICKLY ON TUESDAY AS A COLD
FRONT MOVES THROUGH THE AREA.
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE AS STRONG
SOUTHWEST WINDS OF 20 TO 25 KNOTS OVER THE COASTAL WATERS TUESDAY
MORNING TURN TO THE WEST TUESDAY AFTERNOON...AND THEN TO THE
NORTHWEST AND NORTH TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE
AREA. SEAS AS HIGH AS 7 TO 9 FEET TUESDAY MORNING WILL SUBSIDE TO 4
TO 6 FEET AFTER MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE REGION IN
THE WAKE OF THE COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 15, 12:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1241 PM CST MON NOV 15 2010
ALZ059-062-064-FLZ001>004-151945-
ESCAMBIA AL-INLAND ESCAMBIA FL-INLAND SANTA ROSA FL-UPPER BALDWIN AL-
LOWER BALDWIN AL-COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL-
1241 PM CST MON NOV 15 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ESCAMBIA AND
CENTRAL BALDWIN COUNTIES IN SOUTHWEST ALABAMA...NORTHERN ESCAMBIA AND
NORTHWESTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 145
PM CST...
AT 1238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF FLOMATON TO 13 MILES NORTHWEST OF MOLINO TO LOXLEY...AND
MOVING EAST AT 30 MPH.
THESE STRONG THUNDERSTORMS WILL BE NEAR...
FLOMATON AROUND 1250 PM CST...
CENTURY AROUND 1255 PM CST...
POLLARD AROUND 100 PM CST...
JAY AROUND 105 PM CST...
EAST BREWTON...JAY...RIVERVIEW AROUND 110 PM CST...
DIXONVILLE AROUND 115 PM CST...
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 35 AND
54.
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. ISOLATED...BRIEF...TORNADOES ARE POSSIBLE.
SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND WARNINGS MAY BE NEEDED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
&&
Thunderstorm Wind, Covington
- When
- November 15, 1:00 PM CST to 1:02 PM CST
- Where
- Covington County, Red Level
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 31.400, -86.620
Winds estimated at 60 mph caused minor roof damage to a local cafe and damaged an advertising sign.
Thunderstorm Wind, Covington
- When
- November 15, 2:15 PM CST to 2:17 PM CST
- Where
- Covington County, 2 mi S of Andalusia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.271, -86.480
Winds estimated at 60 mph downed trees blew over a trampoline south of Andalusia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, November 15, 201018 injured · 1 event
- High Wind and Strong Wind in Washington, November 15 to 16, 2010$485,000 · 56 kt wind · 8 events
- Dense Fog in Kentucky, November 15, 20102 injured · $50,000 · 34 events
- Damaging Winds and High Wind in Washington, November 15 to 16, 2010$201,000 · 74 kt wind · 12 events
- Damaging Winds and High Wind in Idaho, November 15 to 16, 2010$230,000 · 78 kt wind · 7 events
- High Wind in Washington, November 15 to 16, 2010$125,000 · 72 kt wind · 4 events
- High Wind in Oregon, November 15 to 16, 2010$71,000 · 64 kt wind · 7 events
- Winter Storm and Avalanche in Colorado, November 15 to 16, 20101 injured · 6 events
- Winter Storm in Montana, November 15 to 16, 201011 events
- Winter Storm in Montana, November 15 to 20, 20106 events
- Dense Fog in Pennsylvania, November 15, 20105 events
- Heavy Snow in Wyoming, November 15, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269168, 269167.